MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 X-PORT ISP IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 X-PORT ISP IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0607550
Medical Device Problem Codes Difficult to Flush (1251); Fracture (1260); Material Separation (1562); Blocked Connection (2888); Migration (4003)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Pneumothorax (2012); Thrombosis/Thrombus (4440); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/22/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the physical device was not returned for evaluation.Medical records were not provided.Therefore, the investigation is inconclusive for the reported fracture, material separation and migration as no objective evidence was provided for review.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.A definitive root cause could not be determined based upon the available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported through litigation process that sometime post a port placement, the catheter allegedly fractured and migrated to the heart.It was further reported that patient allegedly developed blood clots, pulmonary embolism and experienced lung puncture.However, the current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was not returned for evaluation.Seven electronic photos were provided and reviewed.The first and sixth photo shows the partial view of the catheter tubing.The second and fifth photo shows a biohazard specimen bag in which a catheter segment is noted.The third photo shows the x-port isp with the catheter tubing in which cathlock noted to be placed in correct position.The fourth photo shows the upside-down view of the port.The seventh photo shows the patient identification card in which patient and product information are given which was verified and matches with trackwise details.No other visual anomalies were noted.Medical records were provided and reviewed.Approximately two months and twenty-eight days post port placement, patient presented to the medical consultation for malfunctioning port.There was hard time accessing the port and flushing the port.It was noted possible broken piece going to the pulmonary artery in vap contrast study.A ct abdomen and chest which showed 15 mm broken catheter fragment extending from the right main pulmonary artery to the left lobe of pulmonary artery branch.Incidental finding of small non occlusive thrombi in 2 branches of the left lower lobe pulmonary artery is most likely from catheter in pulmonary artery.An x-ray fluoroscopic study showed fractured left subclavian venous access port with an 18 cm catheter fragment within the main pulmonary artery and right main pulmonary artery.So, the port not used for infusion.Removal of the catheter under guidance of interventional radiology was planned.On the same day, patient underwent pulmonary angiogram and foreign body catheter retrieval procedure.Through the ultrasound guidance, a catheter was placed into the right atrium.A limited pulmonary arteriogram was performed.The catheter fragment could not be snared from the left side due to the distal placement of the catheter.The sheath and snare fragment complex were removed in total.Around six days later, patient admitted for excision of vascular access port with previous fracture and reinsertion of vascular access port.New port was placed.X-ray chest was performed which showed a new left chest port with tip to the upper superior vena cava.The course of the catheter is somewhat atypical but likely enters the subclavian vein.Therefore, the investigation is confirmed for the reported fracture, material separation, migration, blocked connection and difficult to flush.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiry date: 06/2018), g2, g3, h6 (device, method) h11: b3, b5, d4 (medical device lot number), h6 (patient, result) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported through the litigation process that two months and twenty-eight days post a port placement, there was difficulty in accessing and flushing the port.It was further reported that under an x-ray examination, the port was allegedly found to be fractured with an eighteen centimeter of the catheter fragment extended from the right main pulmonary artery to the left lobe of pulmonary artery branch.Furthermore, the patient allegedly experienced a small nonocclusive thrombi in two branches of left lower lobe pulmonary artery which was likely from the catheter in the pulmonary artery.Reportedly, the catheter fragment was snared out and the port was removed and replaced.The current status of the patient was unknown.

Brand Name
X-PORT ISP IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18569569
Report Number3006260740-2024-00161
Device Sequence Number17932045
Product Code LJT
UDI-Device Identifier00801741026195
UDI-Public(01)00801741026195
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K022983
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0607550
Device Lot NumberREXE1706
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MULTI-VITAMIN AND VITAMIN B12; XANAX, VITAMIN D
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient RaceWhite